Kentucky, 2005

Hail in Kentucky, August 6, 2005

August 6, 2005 · NWS LMK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 6, 1:30 PM EST, 3 hours 27 minutes earlier.

Area forecast discussion, Aug 6, 1:30 PM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EDT SAT AUG 6 2005

.SHORT TERM (TONIGHT AND SUNDAY)...

.THIS EVENING AND OVERNIGHT...

HIGH PRESSURE ACROSS THE GREAT LAKES AND A WEAK SURFACE TROUGH
EXPECTED TO LIE FROM NORTHERN ALABAMA THROUGH THE SOUTHERN
APPALACHIANS WILL BRING LIGHT EAST WINDS OVERNIGHT. THE LOWER OHIO
VALLEY WILL REMAIN FIRMLY UNDER A 500MB RIDGE...WITH UPPER LEVEL
WESTERLIES WELL NORTH IN CANADA. VERY LIGHT WINDS FROM SURFACE
THROUGH 20000 FT MEANS A CONTINUATION OF RECENT STAGNANT WEATHER
PATTERN. ANY SCATTERED CONVECTION LEFT OVER FROM LATE AFTERNOON WILL
DIMINISH THROUGH THE EVENING HOURS. LIKE YESTERDAY...STORMS THAT DO
FORM IN THE AFTERNOON MAY PRODUCE QUITE A BIT OF RAIN ACROSS
ISOLATED AREAS THIS EVENING. FEEL THAT GREATEST CONCENTRATION OF
LEFTOVER STORMS THIS EVENING WILL LIE ACROSS CENTRAL AND SOUTHERN
KENTUCKY. WILL ONLY GO ONLY ISOLATED STORM COVERAGE EARLY THIS
EVENING ACROSS PARTS OF THE BLUEGRASS AND SOUTHERN INDIANA.
ELSEWHERE...WILL TAPER POPS DOWN FROM NEAR 30 EARLY IN THE EVENING
TO LESS THAN 20 AFTER MIDNIGHT.

.SUNDAY...

UPPER TROUGH CURRENTLY ACROSS MISSISSIPPI DELTA WILL SLOWLY MOVE
NORTH...WITH A WEAK SURFACE LOW FORECAST TO LIE ACROSS SOUTHERN
ALABAMA SUNDAY AFTERNOON. A HINT OF AN INVERTED TROUGH WILL EXTEND
NORTHEAST OF THIS LOW TOWARDS EASTERN TENNESSEE. ATMOSPHERE WILL
REMAIN RELATIVELY MOIST ACROSS KENTUCKY WITH PRECIPITABLE WATER
AROUND 1.6 INCHES.  NO UPPER LEVEL FEATURES OR SHORTWAVES EXPECTED
TOMORROW...SO ANY ISOLATED TO SCATTERED CONVECTION WILL DEVELOP
SOLELY DUE TO AFTERNOON HEATING. EXPECT 20 TO 30 PERCENT COVERAGE
TOMORROW AFTERNOON AT BEST.

.LONG TERM (SUN NIGHT-SATURDAY)...

UPPER LOW ORIGINATING FROM GULF STATES FCST TO MIGRATE INTO THE OHIO
VALLEY VICINITY SUN-MON. COULD BE SOME NOCTURNAL SHOWERS LASTING
INTO LATE SUN NIGHT...MAINLY ACROSS SRN KY. THIS WEAKNESS IN THE
500MB HEIGHT FIELD COUPLED WITH ANY RESIDUAL BOUNDARIES IN THE AREA
WILL HELP GENERATE SCT DIURNAL CONVECTION AGAIN MONDAY OVER THE FCST
AREA. HARD TO PIN DOWN AREAS THAT MAY HAVE BETTER CHANCES OVER
OTHERS...NAM 700MB LIFT IS LESS THAN IN PREVIOUS RUNS AS ARE POP
NUMBERS IN GFS/NAM MOS. MAY TREND THAT WAY SLIGHTLY IN GRIDS FOR MON
AFTN/EVE. NAM FCST WET MICROBURST INDEX DOES INDICATE POTENTIAL FOR
PULSE-TYPE SEVERE STORMS ALONG/NORTH OF I-64 WHERE SLIGHTLY DRIER
AIR IN THE MID LEVELS IS ANTICIPATED. STORMS WOULD BE SLOW MOVING
PRODUCING SOME HVY RAIN IN SPOTS. SIMILAR ENVIRONMENT FOR TUE
AFTN/EVE AND WILL CONTINUE DIURNAL 30% POPS.

GFS AND TO SOME EXTENT LATEST ECMWF SHOW WEAK UPPER TROF OVER THE
AREA GETTING PICKED UP BY FASTER WLY FLOW OVER NRN CONUS...SOMETIME
WED-THU TIMEFRAME. WILL CONTINUE CHANCES FOR DIURNAL CONVECTION WED
AFTN/EVE...BUT FAVOR A DRY FCST FOR THURSDAY AND FRIDAY GIVEN
SLIGHTLY LESS OPTIMAL ENVIRONMENT WITH UPPER RIDGING NOSING INTO THE
REGION FROM THE SERN CONUS. EXTRAPOLATING THE ECMWF SHOWS A FRONT
APPROACHING THE REGION BY SAT. GFS HAS THIS FEATURE BUT ITS FURTHER
NORTH AND SLOWER IN PROGRESSION...HOWEVER GFS SHOWS A SUBTLE UPPER
WAVE ROUNDING THE RIDGE INTO THE MID MS RIVER VALLEY ON SATURDAY.
GIVEN THE UNCERTAINTIES IN BOTH THESE FEATURES...AM INCLINED TO
CONTINUE DRY FCST INTO FIRST 1/2 OF NEXT WEEKEND...BUT SOMETHING TO
WATCH. CS

.LMK WATCHES/WARNINGS/ADVISORIES...

.IN...NONE.
.KY...NONE.

&&
Hazardous weather outlook, Aug 6, 2:13 PM EST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 PM EDT SAT AUG 6 2005

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-067-
070830-
ANDERSON KY-BOURBON KY-BOYLE KY-BRECKINRIDGE KY-BULLITT KY-CLARK IN-
CLARK KY-CRAWFORD IN-DUBOIS IN-FAYETTE KY-FLOYD IN-FRANKLIN KY-
GARRARD KY-HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-NELSON KY-NICHOLAS KY-
OLDHAM KY-ORANGE IN-PERRY IN-SCOTT IN-SCOTT KY-SHELBY KY-SPENCER KY-
TRIMBLE KY-WASHINGTON IN-WASHINGTON KY-WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...CORYDON...CYNTHIANA...
DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...GEORGETOWN...
HARDINSBURG...HARRODSBURG...JASPER...JEFFERSONVILLE...LAWRENCEBURG...
LEXINGTON...LOUISVILLE...MADISON...MOUNT WASHINGTON...NEW ALBANY...
PARIS...RICHMOND...SHELBYVILLE...SPRINGFIELD...STANFORD...
TAYLORSVILLE...TELL CITY...VERSAILLES...WINCHESTER
313 PM EDT (213 PM CDT) SAT AUG 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY...INCLUDING SALEM...LOUISVILLE...
FRANKFORT...LEXINGTON...AND ELIZABETHTOWN.

.DAY ONE...REST THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON LASTING INTO THE
EARLY EVENING HOURS. ANY STORMS THAT DEVELOP WILL BE SLOW MOVERS AND
MAY DROP LOCALLY HEAVY AMOUNTS OF RAIN. SEVERE WEATHER IS NOT
EXPECTED...HOWEVER SOME STRONGER STORMS COULD PRODUCE GUSTY WINDS TO
40 MPH...SMALL HAIL...AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS CAN BE EXPECTED SUNDAY THROUGH WEDNESDAY
NIGHT...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. SEVERE
WEATHER IS NOT EXPECTED...THOUGH LOCALLY HEAVY DOWNPOURS AND
GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

KYZ026-027-061>066-070>078-081-082-070830-
ADAIR KY-ALLEN KY-BARREN KY-BUTLER KY-CASEY KY-CLINTON KY-
CUMBERLAND KY-EDMONSON KY-GRAYSON KY-GREEN KY-HART KY-LOGAN KY-
METCALFE KY-MONROE KY-OHIO KY-RUSSELL KY-SIMPSON KY-TAYLOR KY-
WARREN KY-
INCLUDING THE CITIES OF...ALBANY...BEAVER DAM...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...FRANKLIN...GLASGOW...JAMESTOWN...
LEITCHFIELD...MUNFORDVILLE...RUSSELLVILLE...SCOTTSVILLE...
TOMPKINSVILLE
313 PM EDT (213 PM CDT) SAT AUG 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL KENTUCKY...
INCLUDING BOWLING GREEN...GLASGOW...AND COLUMBIA.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS CAN BE EXPECTED TO DEVELOP THIS AFTERNOON
LASTING INTO THE EARLY EVENING HOURS. THE STORMS WILL BE SLOW MOVERS
AND MAY DROP LOCALLY HEAVY AMOUNTS OF RAIN...ALONG WITH FREQUENT
LIGHTNING. A FEW OF THESE STORMS COULD BECOME STRONG OR SEVERE...THE
MAIN THREAT WOULD BE FROM DOWNBURST WINDS EXCEEDING 60 MPH AND HAIL
TO NICKEL SIZE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS CAN BE EXPECTED SUNDAY THROUGH WEDNESDAY
NIGHT...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. SEVERE
WEATHER IS NOT EXPECTED...THOUGH LOCALLY HEAVY DOWNPOURS AND GUSTY
WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER OR FLOODING TO
THE NATIONAL WEATHER SERVICE IN LOUISVILLE...VIA THE SPOTTER PHONE
LINE OR TO OUR WEBSITE AT WEATHER.GOV/LOUISVILLE USING THE E-SPOTTER
SYSTEM. OUR WEBSITE ALSO HAS A GRAPHICAL REPRESENTATION OF THIS
HAZARDOUS WEATHER OUTLOOK.

CS

In the hours before

Local storm report, Aug 6, 2:30 PM EST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT SAT AUG 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     TOMPKINSVILLE           36.70N 85.69W
08/06/2005                   MONROE             KY   EMERGENCY MNGR

            DAMAGE TO SHINGLES REPORTED TO A HOUSEHOLD IN
            TOMPKINSVILLE. WINDS ESTIMATED AT GREATER THAN 60 MPH.

&&

JSD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Logan

When
August 6, 4:57 PM EST to 5:02 PM EST
Where
Logan County, Russellville
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.850, -86.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469793.